MAUDE Adverse Event Report: SURGICAL SPECIALTIES STRATAFIX SUTURE; SH 2-0 MONODERM 20CM

SURGICAL SPECIALTIES STRATAFIX SUTURE; SH 2-0 MONODERM 20CM
Model Number SXMD1B405
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No samples were returned for testing or review.No retained samples are available for testing/review.If samples become available at a later time the devices will be evaluated and the results will be included in a follow-up report.A review of the device history records for the finished good lot and the raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.The bending, fracturing, breaking or needle detaching from the suture can occur when needles are gripped with a needle holder, forceps, surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.Without reviewing the actual needle, receiving magnified photos of the device, testing sterile devices from the same finished good lot or receiving details regarding the tools utilized to grasp the needle component, procedure performed or the surgeon¿s technique a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Our distributor reported that the patient underwent gastric stromal tumor surgery.When sewing the common surgical incision of gastrointestinal tissue, the needle pulled off the suture.X-ray's were used to look for the needle but it could not be found.A ct scan was used to remove the needle.The surgery was delayed for about 6 hours.The patient is stable now.

Brand Name
STRATAFIX SUTURE
Common Device Name
SH 2-0 MONODERM 20CM
Manufacturer (Section D)
SURGICAL SPECIALTIES
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana
MX 
MDR Report Key12287582
Report Number3010692967-2021-00027
Device Sequence Number16926661
Product Code GAM
UDI-Device Identifier10705031228061
UDI-Public(01)10705031228061(20)12(17)250831(10)AAGO767
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/06/2021
Report Date (Section F) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2025
Device Model NumberSXMD1B405
Device Lot NumberAAGO767
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/15/2021
Device Age10 MO
Event Location Hospital
Date Report to Manufacturer07/26/2021
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;